MAUDE Adverse Event Report: DEPUY FRANCE SAS - 3003895575 ECC GLENOSPHERE TRIAL D38MM; EXTREMITY INSTRUMENTS : GLENOSPHERE TRIALS

DEPUY FRANCE SAS - 3003895575 ECC GLENOSPHERE TRIAL D38MM; EXTREMITY INSTRUMENTS : GLENOSPHERE TRIALS
Catalog Number 230760038
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: examination of the returned device revealed breakage.The investigation attributed the root cause to unintended user error and did not indicate that a broader investigation or corrective action was necessary.Depuy synthes considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.The complaint sample consists of: (1) 230760038 ecc glenosphere trial d38mm, lot number 5308426.Examination of the returned ecc glenosphere trial d38mm assembly confirmed the screw component has broken off the trial body.The device is not jammed or seized as initially reported.The screw component and all pieces of the device were returned.The material of the trial body around the screw hole is torn, but still attached.The damage suggests the screw component was pulled upward through the trial body component during excessive tightening of the screw during assembly with a mating cup.The overall condition of the trial indicates moderate usage over the life of the device.The root cause of the breakage is being attributed to unintended user error by overtightening the screw component during assembly with a mating cup.A complaint database search finds no additional reported events against the complaint sample product and lot combination.A search of the complaint database by product code 23076038 did not identify a trend of missing/broken off screw components.The root cause of the breakage is being attributed to unintended user error.Based on the investigation findings of unintended user error as the root cause, the need for corrective action is not indicated.Complaint trends will be monitored by post market surveillance through sep-419.Depuy synthes considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that when attempting to attached the handle to 38 ecc glenosphere trial, the metal connection pushed through plastic and became unusable.No surgical delay.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provision depuy synthes of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # (b)(4).Investigation summary : examination of the returned device revealed breakage.The investigation attributed the root cause to unintended user error and did not indicate that a broader investigation or corrective action was necessary.Depuy synthes considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot : null.Device history batch : null.Device history review : null.If information is obtained that was not available for the initial medwatch, a follow-up medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
ECC GLENOSPHERE TRIAL D38MM
Common Device Name
EXTREMITY INSTRUMENTS : GLENOSPHERE TRIALS
Manufacturer (Section D)
DEPUY FRANCE SAS - 3003895575
7 allee irene joliot-curie
b.p. 256
saint priest cedex 69801
FR  69801
MDR Report Key9362400
Report Number1818910-2019-117540
Device Sequence Number11414802
Product Code LXH
UDI-Device Identifier10603295115960
UDI-Public10603295115960
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number230760038
Device Lot Number5308426
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2019
Initial Date Received by Manufacturer 10/28/2019
Supplement Date Received by Manufacturer11/19/2019
Initial Report FDA Received Date11/22/2019
Supplement Report FDA Received Date12/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age79 YR